Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Nerv Ment Dis. 1979 Sep;167(9):575-7.

Graves' disease manifesting after maintenance lithium.

Abstract

A 36-year-old woman with no prior history of thyroid dysfunction developed Graves' disease (hyperthyroidism with exophthalmos) 4 months after her maintenance lithium therapy was stopped. Although a causal relationship between these events cannot be established, several hypotheses are presented. The possibility that lithium may mask the hyperthyroidism of Graves' disease but allow the exophthalmos to develop cryptically is discussed. Hyperthyroidism and mania have similar symptoms, but in the case presented two psychiatrists were able to distinguish between these two conditions by careful examination.

PMID:
582604
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk